Alert archive / Tennessee / Heat Advisories in 2021
Heat Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this heat advisory at Aug 10, 2021, 1:38 PM CDT for 30 counties in Tennessee. It took effect at Aug 12, 2021, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 1:38 PM CDT (18:38 UTC)
- In effect from
- Aug 12, 2021, 11:00 AM CDT
- Expired
- Aug 12, 2021, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
All 30 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1950 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010 WWUS74 KOHX 101838 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 138 PM CDT Tue Aug 10 2021 TNZ005>009-023>030-056>062-075-093>095-111000- /O.NEW.KOHX.HT.Y.0005.210811T1600Z-210812T0100Z/ /O.NEW.KOHX.HT.Y.0006.210812T1600Z-210813T0100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence- Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 138 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... * WHAT...Heat index values 105 to 109. * WHERE...Much of Middle Tennessee. * WHEN...from 11 AM to 8 PM CDT Wednesday and Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 13
5 follow-up statements
282 WWUS74 KOHX 110716 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 216 AM CDT Wed Aug 11 2021 TNZ010-031-032-063-064-077-112000- /O.EXA.KOHX.HT.Y.0005.210811T1600Z-210812T0100Z/ /O.EXA.KOHX.HT.Y.0006.210812T1600Z-210813T0100Z/ Clay-Jackson-Putnam-Cannon-De Kalb-Coffee- Including the cities of Celina, Gainesboro, Cookeville, Woodbury, Smithville, Tullahoma, and Manchester 216 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... * WHAT...Heat index values 105 to 109. * WHERE...Clay, Jackson, Putnam, Cannon, De Kalb and Coffee Counties. * WHEN...From 11 AM to 8 PM CDT Wednesday and Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TNZ005>009-023>030-056>062-075-093>095-112000- /O.CON.KOHX.HT.Y.0005.210811T1600Z-210812T0100Z/ /O.CON.KOHX.HT.Y.0006.210812T1600Z-210813T0100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Bedford-Wayne-Lawrence- Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 216 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... * WHAT...Heat index values 105 to 109. * WHERE...Much of Middle Tennessee. * WHEN...From 11 AM to 8 PM CDT Wednesday and Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 27
666 WWUS74 KOHX 111948 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 248 PM CDT Wed Aug 11 2021 TNZ005>010-023>032-056>064-075-077-093>095-120100- /O.CON.KOHX.HT.Y.0005.000000T0000Z-210812T0100Z/ /O.CON.KOHX.HT.Y.0006.210812T1600Z-210813T0100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 248 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... * WHAT...Heat index values 105 to 109. * WHERE...Portions of Middle Tennessee. * WHEN...From 11 AM to 8 PM CDT Wednesday and Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
669 WWUS74 KOHX 120110 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 810 PM CDT Wed Aug 11 2021 TNZ005>010-023>032-056>064-075-077-093>095-121000- /O.EXP.KOHX.HT.Y.0005.000000T0000Z-210812T0100Z/ /O.CON.KOHX.HT.Y.0006.210812T1600Z-210813T0100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 810 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY... ...HEAT ADVISORY FOR TODAY HAS EXPIRED... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 11 AM to 8 PM CDT Wednesday and Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
103 WWUS74 KOHX 120716 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 216 AM CDT Thu Aug 12 2021 TNZ005>010-023>032-056>064-075-077-093>095-122000- /O.CON.KOHX.HT.Y.0006.210812T1600Z-210813T0100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 216 AM CDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Heat index values of 100 to 110 expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 11 AM to 8 PM CDT Wednesday and Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 27
259 WWUS74 KOHX 121902 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 202 PM CDT Thu Aug 12 2021 TNZ005>010-023>032-056>064-075-077-093>095-130100- /O.CON.KOHX.HT.Y.0006.000000T0000Z-210813T0100Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon- De Kalb-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 202 PM CDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 107. * WHERE...Portions of Middle Tennessee. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this heat advisory went out at Aug 10, 12:32 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 10, 12:32 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1232 PM CDT Tue Aug 10 2021 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... An upper level ridge is building across Tennessee and so is the heat. Mid morning temps were well into the 80s with heat indexes in the 90s. Max heat index values will be in the 100-105 range this afternoon, except 90s for the higher elevations of the Cumberland Plateau. As the heat gets locked in for the next couple of days, we may be expanding heat advisories eastward into Middle Tn. Not much on the radar this morning, and CAMs showing very little shower or storm development today. There are no significant features to help trigger storms, so we will be reliant on very small scale boundaries or perhaps outflow from storms along the Ohio Valley. There is good instability with capes over 2 kJ/kg and low shear. So if anything gets going it will likely produce local heavy downpours, lightning, and maybe brief downburst winds, but certainly nothing widespread or organized. We will keep at least 20 pop everywhere. Storm chances seem a little higher for the Plateau, but even there we will cap pops at 30 percent. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...The air mass across Middle Tennessee is somewhat more unstable today than yesterday, so we're already seeing cells across a greater portion of the mid state. Although POP's this afternoon are relatively low, we have included VCTS/CB remarks in the initial period of the TAF's. We will amend if coverage increases sufficiently. Also, look for radiation fog at CSV overnight, as this seems to be norm in the current air mass. All other TAF's are VFR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........08
Hazardous weather outlook, Aug 10, 5:11 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CDT Tue Aug 10 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-111015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible this afternoon for areas along and east of I-65. Wind gusts of 40 mph, heavy rainfall and small hail are the main concerns with any storms that develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat Index values of 105 to 110 degrees are possible Wednesday and Thursday for areas along and west of I-65. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:53 PM CDT | Special Weather Statement | OHX | Cumberland | 37 min |
| Aug 10, 1:38 PM CDT | Heat Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 24 more | 30 hr |
| Aug 10, 3:17 PM CDT | Areal Flood Advisory | OHX | Cumberland | 118 min |
Nearby
Heat Advisories in Tennessee, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.